Mississippi, 2013

Damaging Winds in Mississippi, July 23, 2013

July 23, 2013 · NWS MOB · 3 events in 1 county or zone

Severe thunderstorms developed across southeast Mississippi and produced wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Severe thunderstorms developed across southeast Mississippi and produced wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 23, 3:42 AM CST, 11 hours 20 minutes earlier.

Area forecast discussion, Jul 23, 3:42 AM CST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT TUE JUL 23 2013

.SHORT TERM [TODAY THROUGH WEDNESDAY NIGHT]...AN ACTIVE PATTERN IS
EXPECTED TO CONTINUE TODAY AS BROAD TROUGHING PERSISTS ACROSS THE
REGION. WATER VAPOR SHOWS SEVERAL DISTURBANCES EMBEDDED IN THE WNW-NW
FLOW ACROSS THE MIDSOUTH INTO SOUTHERN MISSOURI THAT ARE POISED TO
MOVE SOUTHEAST TOWARD OUR AREA TODAY. PRECIPITABLE WATER VALUES ARE
PROGGED TO REMAIN NEAR 2 INCHES AGAIN TODAY WITH MLCAPES AT LEAST
1500-2500 J/KG (POSSIBLY HIGHER DEPENDING ON HOW WARM IT GETS PRIOR
TO CONVECTIVE DEVELOPMENT) WHICH WILL REMAIN VERY SUPPORTIVE TO
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. RAIN
CHANCES WILL BE 50-60% TODAY...SLIGHTLY HIGHER IN THE EASTERN ZONES.
WE WILL LIKELY SEE MORNING SCATTERED DEVELOPMENT AS THE FIRST
SHORTWAVE MOVES OUT OF SE ARKANSAS AND INTO THE REGION. MLCAPES ARE
STILL NEAR OR ABOVE 1000 J/KG ALONG THE COAST AND OFFSHORE ACCORDING
TO THE LATEST LAPS ANALYSIS WITH 500-750 J/KG FURTHER INLAND. IN
ADDITION...THE RAP HRRR AND 4KM SPC WRF HAVE BEEN FAIRLY PERSISTENT
IN BRINGING AN MCS INTO THE REGION THIS AFTERNOON. CONSIDERING THE
CONVECTIVE DEVELOPMENT ALREADY OCCURRING OVER THE MIDSOUTH/SOUTHERN
MISSOURI...THIS IS A DISTINCT POSSIBILITY. WILL HAVE TO MONITOR RADAR
TRENDS CLOSELY THROUGH THE DAY TO SEE HOW CONVECTIVE ACTIVITY
EVOLVES. REGARDLESS...SOME LOCATIONS WILL AGAIN SEE LOCALLY HEAVY
RAINFALL WITH THE STRONGER STORMS PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING. OBVIOUSLY...THE POTENTIAL FOR MORE HEAVY RAINFALL IS A
CONCERN...ESPECIALLY FOR THE WESTERN FLORIDA PANHANDLE INTO COASTAL
ALABAMA WHICH HAS SEEN WELL ABOVE NORMAL RAINFALL FOR OVER THE PAST
MONTH. ADDITIONAL MINOR FLOODING LIKELY WITH ISOLATED INSTANCES OF
FLASH FLOODING POSSIBLE. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THIS ATMOSPHERE...WITH THE THREAT POTENTIALLY BECOMING ENHANCED IF
AN MCS BECOMES ESTABLISHED.

CONVECTION SHOULD GRADUALLY WANE THIS EVENING WITH THE LOSS OF
DAYTIME HEATING...BUT WILL HAVE TO LEAVE 20-30% RAIN CHANCES THROUGH
THE NIGHT TO ACCOUNT FOR ANY ADDITIONAL SHORTWAVES MOVING IN FROM
THE NW. BEST CHANCE FOR CONVECTION WILL SHIFT TO THE COAST/OFFSHORE
AFTER MIDNIGHT IN CONJUNCTION WITH THE NIGHTTIME INSTABILITY MAX OVER
THE GULF WATERS. USED A BLEND OF MAV/MET FOR TEMPS...WHICH YIELDS
HIGHS SLIGHTLY COOLER THAN MAV...GENERALLY UPPER 80S/LOWER 90S...BUT
CONFIDENCE IS LOW AND WILL HINGE ON TIMING OF CONVECTIVE
DEVELOPMENT. LOWS REMAIN IN THE LOW TO MID 70S...UPPER 70S ALONG THE
COAST. 34/JFB

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE

THE FORECAST AREA LOOKS TO BE A NORTHWEST AND DIFFLUENT HIGH LEVEL
FLOW ON WEDNESDAY BETWEEN A MID LEVEL RIDGE OVER TEXAS AND BROAD TROF
OVER THE EASTERN US. WITHIN THE FLOW...A ZONE OF HIGH DEEP LAYER MOISTURE
(PRECIPITABLE WATERS ~ 2.1 INCHES) WILL BE ALIGNED IN A NORTHWEST TO
SOUTHEAST FASHION FROM ARKANSAS INTO THE NORTHEAST GULF. AS A SERIES
OF MID LEVEL ENERGY MAXIMUMS MOVE THROUGH THIS MOISTURE AXIS ALONG
WITH THE APPROACH OF A WEAK FRONT INTO THE SOUTHEAST AND LOWER MISSISSIPPI
RIVER VALLEY...ENHANCED LIFT SUPPORTS CHANCES OF SHOWERS/STORMS BEING
LIKELY ON WEDNESDAY. STORMS HAVE HAD A RECENT HISTORY AND SINCE THE
1ST OF JULY FOR THAT MATTER...OF DROPPING SOME IMPRESSIVE RAINS...SOME
10 TO 15 INCHES FOR THE MONTH AND THIS ALONG A WIDE SWATH FROM
BALDWIN COUNTY EASTWARD INTO THE FLORIDA PANHANDLE. WITH VERY
SATURATED SOIL CONDITIONS...ESPECIALLY ALONG THE COASTAL
COUNTIES...ADDITIONAL HEAVY RAINS WILL LIKELY EQUATE TO RUNOFF AND
PRODUCE SOME LOCALIZED URBAN FLOODING IN THOSE AREAS SUBJECT TO POOR
DRAINAGE OF STORM WATER. A FEW DAYTIME STORMS COULD ALSO BECOME
BRIEFLY SEVERE. AWAY FROM COOLING OFFERED BY STORMS...HIGH
TEMPERATURES LOOK TO RANGE MOSTLY IN THE LOWER HALF OF THE 90S
WEDNESDAY. OVERNIGHT LOWS...NEAR 72 INLAND TO UPPER 70S COAST. /10

.LONG TERM [THURSDAY THROUGH MONDAY]...A DIFFLUENT HIGH LEVEL
NORTHWEST FLOW THURSDAY BUT THE DEEP MOISTURE AXIS SHIFTS
SOUTHEAST...OUT INTO THE GULF WITH FRONT EASING IN CLOSER TO THE
COAST LATER IN THE DAY. THUS...APPEARS ONLY A SLIGHT CHANCE OF
SHOWERS AND STORMS WILL BE POSITIONED FROM THE COASTAL PORTIONS AND
OUT INTO THE GULF TO START THE MEDIUM RANGE. ANOTHER UPPER LEVEL
IMPULSE/FRONTAL BOUNDARY RIDES SLOWLY SOUTHEASTWARD TOWARD THE COAST
LATE FRIDAY NIGHT...INTO SATURDAY AND SUNDAY...INTERACTING WITH DEEP
MOISTURE...BRINGING AN UPWARD TREND TO SHOWER/STORM CHANCES. BACK TO
A SLIGHT CHANCE OF SHOWERS/STORMS BY MONDAY. AWAY FROM STORMS...DAILY
HIGHS LOOK TO RANGE FROM THE LOWER/MID 90S THROUGH THE OUTLOOK.
OVERNIGHT LOWS GENERALLY IN THE LOWER 70S INTERIOR TO MID/UPPER 70S
COAST THROUGH SUNDAY MORNING. WITH A WEAK FRONT HAVING EASED TO...OR
JUST OFF THE COAST BY MONDAY MORNING...OVERNIGHT LOWS OVER THE
INTERIOR MAY DIP DOWN INTO THE MID/UPPER 60S. /10

&&

.AVIATION (12Z ISSUANCE)...EARLY MORNING PATCHY MVFR/IFR FOG AND
STRATUS WILL TRANSITION TO GENERALLY VFR CONDITIONS OUTSIDE OF
CONVECTION TODAY. HOWEVER...EXPECT ANOTHER DAY OF SCATTERED TO
NUMEROUS SHOWERS AND STORMS THAT WILL BRING PERIODS OF MVFR/IFR
CONDITIONS. SOME STORMS WILL PRODUCE GUSTY WINDS AND STRONG OUTFLOW
BOUNDARIES THAT COULD RESULT IN SUDDEN WIND SHIFTS. CONVECTION WANES
TONIGHT WITH PATCHY MVFR/IFR FOG AND STRATUS ONCE AGAIN POSSIBLE.
34/JFB

&&

.MARINE...A TIGHT PRESSURE GRADIENT BETWEEN A SFC HIGH OVER THE
CENTRAL GULF AND A WEAK COLD FRONT MOVING INTO THE MIDSOUTH WILL
PRODUCE A MODERATE TO OCCASIONALLY STRONG W-SW WIND TODAY THROUGH
EARLY THURSDAY. WINDS DIMINISH BY FRIDAY AS THE WEAK FRONT/SFC
TROUGH STALLS NEAR THE COAST OR JUST OFFSHORE. THE TROUGH QUICKLY
LIFTS NORTH ON SATURDAY AS A SFC LOW DEVELOPS OVER THE ARKLATEX AND
MOVES EAST...BRINGING A RETURN TO SLIGHTLY STRONGER SW WINDS. SEAS
GENERALLY 2-4 FT THROUGH THURSDAY...SUBSIDING ON FRIDAY. WINDS AND
SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  75  92  74  93 /  50  20  60  30  10
PENSACOLA   88  76  90  77  93 /  50  30  60  30  20
DESTIN      88  77  88  79  89 /  50  30  60  30  20
EVERGREEN   90  73  93  72  94 /  60  30  60  20  10
WAYNESBORO  91  72  93  72  93 /  50  20  60  20  10
CAMDEN      88  72  92  72  92 /  60  30  60  20  10
CRESTVIEW   91  73  93  73  93 /  60  30  60  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 23, 12:48 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
148 PM CDT TUE JUL 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241900-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
148 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE
RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED
THROUGH EARLY TO MID EVENING.

A LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES
FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM.
THIS DISCOUNTS STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE
EARLIER. THE WEST TO EAST ORIENTED LINE WILL THEN MOVE FURTHER SOUTH
THROUGH THE MID AFTERNOON TO BE LOCATED ALONG HIGHWAY 84 BY 5 PM AND
POINTS FURTHER SOUTH THEREAFTER. THE LINE IS EXPECTED TO MOVE ALL THE
WAY TO THE COAST AND OFFSHORE DURING THE EARLY TO MID EVENING. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST
OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING
EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK...
SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED ON WEDNESDAY. THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY
HEAVY RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF TRAINED STORM SPOTTERS IS REQUESTED.

GMZ630>635-650-655-670-675-241900-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
148 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF VERY STRONG THUNDERSTORM WILLS MOVE OFFSHORE LATER THIS
AFTERNOON AND WILL LIKELY PUSH ALL THE WAY SOUTHWARD THROUGH THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM. THE
STRONGEST CELLS ARE CURRENTLY ANTICIPATED TO BE EAST OF MOBILE
BAY...ALTHOUGH POINTS TO THE WEST ARE CERTAINLY NOT IMMUNE TO VERY
STRONG THUNDERSTORM ACTIVITY BOTH AHEAD OF AND ALONG THE APPROACHING LINE.

THE MAIN IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33
AND 50 KNOTS AS WELL AS WATER SPOUTS ALONG THE LEADING EDGE OF
THUNDERSTORM GUST FRONTS.

OTHERWISE...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A
MODERATE TO OCCASIONALLY STRONG SOUTHWEST WIND PERSISTS OVER THE
MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES
AND SEAS WILL BE LOCALLY HIGHER IN STORMS. FREQUENT LIGHTNING
ACTIVITY WILL ALSO BE A HAZARD IN STORMS

In the hours before

Special weather statement, Jul 23, 1:17 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
217 PM CDT TUE JUL 23 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
217 PM CDT TUE JUL 23 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THIS AFTERNOON...

OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE
RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED
THROUGH EARLY TO MID EVENING. A WEST TO EAST ORIENTED LINE OF SEVERE
THUNDERSTORMS CURRENTLY APPROACHING FROM THE NORTH IS EXPECTED TO
MOVE ALL THE WAY TO THE COAST AND THEN OFFSHORE DURING THE EARLY TO
MID EVENING.

THE LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES
FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THE
LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE
LOCATED APPROXIMATELY ALONG THE HIGHWAY 84 CORRIDOR BY 5 PM AND THE
I-10 CORRIDOR BY 630 PM. SO THE MOST LIKELY TIME OF IMMEDIATE COASTAL
ARRIVAL WOULD BE AFTER 630 PM. THE TIMING OF THIS LINE DISCOUNTS ANY
STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER AND
ALSO IS BASED ON A CURRENT OBSERVED RATE OF MOVEMENT WHICH IS SUBJECT TO
CHANGE.

THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH.
VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE
STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE
LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL
BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE.

SOME OF THE STRONGER STORMS MAY PROMPT THE ISSUANCE OF SMALL STREAM
AND URBAN FLOOD ADVISORIES OR MAYBE EVEN A LOCALIZED FLASH FLOOD
WARNING. WITH SATURATED GROUNDS...TREES IN FULL FOLIAGE MAY BE PUSHED
OVER WITH SUB SEVERE THUNDERSTORM WIND GUSTS.

IF YOU ARE BOATING IN THE MARINE AREA AND SINCE THE STORMS WILL BE
PUSHING OFF THE COAST DURING THE EARLY EVENING...DO NOT GET CAUGHT IN
A SITUATION WHERE YOU CANNOT GET BACK TO SHORE. PREPARATIONS SHOULD
BE MADE AS SOON AS POSSIBLE TO SEEK SAFE HARBOR. THE MAIN MARINE
IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50
KNOTS AS WELL AS WATERSPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM
GUST FRONTS.

THIS STATEMENT WILL BE UPDATED AS THE SITUATION WARRANTS.
Local storm report, Jul 23, 2:31 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND DMG     4 N THOMASVILLE         31.97N 87.74W
07/23/2013                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS TREES DOWN AT HWY 43 AND HWY 5, ALSO HWY 5 AT
            FIRETOWER HILL NORTH OF THOMASVILLE.

&&

GENEJ
Local storm report, Jul 23, 3:00 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FLASH FLOOD      THOMASVILLE             31.91N 87.74W
07/23/2013                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS 5 TO 6 INCHES OF WATER OVER BASHI RD. IN
            THOMASVILLE.

&&

GENEJ

The radar

The Mobile radar (KMOB), 125 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
July 23, 3:02 PM CST to 3:04 PM CST
Where
Wayne County, 1 mi SSE of Whistler
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.687, -88.814

Winds estimated at 60 mph downed a tree on a school diesel tank.

Thunderstorm Wind, Wayne

When
July 23, 3:06 PM CST to 3:08 PM CST
Where
Wayne County, 2 mi S of Whistler
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.671, -88.820

Winds estimated at 60 mph downed a tree on Elbert Mazingo Rd.

Thunderstorm Wind, Wayne

When
July 23, 3:27 PM CST to 3:29 PM CST
Where
Wayne County, 4 mi NW of Buckatunna
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.571, -88.578

Winds estimated at 60 mph downed a tree on Buckatunna Chicora Clara Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472129, 472131, 472130.